Alert archive / Maryland / Flash Flood Warnings in 2025

Flash Flood Warning 45, NWS Baltimore/Washington

June 15, 2025Charles County, Maryland

NWS Baltimore/Washington issued this flash flood warning at Jun 15, 2025, 7:01 PM EDT for Charles County, Maryland. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2025, 7:01 PM EDT (23:01 UTC)
Expired
Jun 15, 2025, 9:48 PM EDT
In force
3 hr
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Charles County, MD

The radar

The Sterling radar (KLWX), 69 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 3:15 PM EDT, 3 hours 46 minutes earlier.

Area forecast discussion, Jun 15, 3:15 PM EDT, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
315 PM EDT Sun Jun 15 2025

.SYNOPSIS...
A stalled frontal boundary keeps clouds and daily shower,
thunderstorm chances in the forecast through the start of the week.
A warm front lifts back through the area Tuesday into Wednesday,
with a strong cold front to follow late week.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
The stalled frontal boundary over the Alleghenies has not moved
since late morning, with noted numerous showers/thunderstorms just
to our west in WV and southwest PA. To our south, a warm front is
lifting north across central VA. As of 3PM, it has reached the
James River, and will continue to progress north this afternoon. The
progress of the warm front likely halts somewhere between I-64 and I-
66 as the CAD wedge is reinforced by stratiform rain moving in from
the Shenandoah Valley.

It has been a cool summer afternoon thus far as most of the area is
seeing temps in the 60s. Low to mid 70s in the central Shenandoah
Valley and central VA where the sun has proven its existence today.

A Flood Watch remains in effect through this evening for the
Alleghenies and parts of central VA. The ongoing showers and
thunderstorms are very slow moving, and with efficient warm-cloud
processes it won't take much for heavy rain to fall in a short
period of time. These showers and a few thunderstorms make their way
east of the Blue Ridge into northern VA/MD this evening into
tonight. By that point the heavy rain threat will have mostly ended,
though cannot rule out a heavy storm producing some localized
flooding in the urban I-95 corridor.

A brief lull in precip is possible, then a light, steady drizzle
builds in as another strong inversion sets up tonight. Mist and
patchy fog are likely as temps settle in the 60s.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
High pressure over eastern Canada/northern New England continues to
keep a stalled frontal boundary over our area. The CAD wedge again
persists over the area most of the day, keeping conditions cooler
and cloudy. The morning drizzle and scattered light showers will
dissipate late morning to early afternoon. Another round of
afternoon showers and thunderstorms is likely along the stalled
front, with the main activity focusing west of the Blue Ridge.
Highs Monday are forecast in the upper 60s and low to mid 70s.

The stalled surface boundary finally starts to lift north of the
area as a warm front Tuesday afternoon. Showers and thunderstorms
are expected to form during the afternoon hours, within a very humid
airmass (surface dewpoints around 70). High temperatures on Tuesday
are expected to be reach into the upper 70s and mid 80s.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
High pressure strengthens offshore moving into the middle of the
week, leading to south to southwesterly low-level flow and
increasing heat and humidity locally. Temperatures should reach into
the 90s on both Wednesday and Thursday. When combined with dewpoints
in the lower 70s, heat indices may approach 100 on Thursday.
Thunderstorms appear possible both days, but the greater coverage
should be on Thursday as an upper trough tracks off to our north
across the Great Lakes, with its associated cold front approaching
from the west. Current model guidance suggests that ample
instability and shear may be present on Thursday, so some storms may
be on the stronger side. Upper troughing is expected to dig in from
the Great Lakes on Friday. Cooler and drier conditions are expected
locally in the wake of the system's cold front heading into next
weekend.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
Low clouds and mainly IFR conditions persist across the area through
Tuesday morning. CIGs generally around 500-1000 feet, with
possibility of sub-500ft CIGs during the early morning hours.
Showers and thunderstorms are possible each afternoon/evening,
though the highest chances are going to be at CHO today and Monday.
More widespread convection is possible on Tuesday. A warm front
lifts through the area on Tuesday, finally scouring out the low
clouds.

Sub-VFR conditions may be possible Tuesday morning, but improvement
back to prevailing VFR conditions is expected Tuesday afternoon
through Wednesday. Temporary drops to sub-VFR conditions may be
possible in thunderstorms both Tuesday and Wednesday afternoon.

&&

.MARINE...
A stalled front over the region will bring period of showers and
thunderstorms through Tuesday. Easterly winds around 10 knots, and
likely remain sub-SCA through the start of the week. Occasional
gusts to around 20 knots are possible at times. Some marine fog is
possible tonight given the moist airmass in place. Less shower and
thunderstorm activity is also expected today through Monday given
the proximity of the boundary south of the region.

Sub-SCA level southerly winds are expected over the waters on both
Tuesday and Wednesday.SCA conditions look to return Thursday
into Friday as a strong cold front crosses the waters.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...Flood Watch until 11 PM EDT this evening for MDZ501-502-509-
     510.
VA...Flood Watch until 11 PM EDT this evening for VAZ025-026-036-
     037-503-504-508.
WV...Flood Watch until 11 PM EDT this evening for WVZ055-501>506.
MARINE...None.

&&

SYNOPSIS...KRR/EST
NEAR TERM...KRR
SHORT TERM...KRR/EST
LONG TERM...CPB/KRR
AVIATION...KRR/CPB
MARINE...KRR/CPB
Hazardous weather outlook, Jun 15, 4:27 PM EDT, 2 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
427 PM EDT Sun Jun 15 2025

ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ053>057-527-162030-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Fairfax-Arlington/Falls Church/Alexandria-
Stafford-Spotsylvania-King George-
Central and Southeast Prince William/Manassas/Manassas Park-
427 PM EDT Sun Jun 15 2025

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.

.DAY ONE...Tonight

Showers and thunderstorms with heavy downpours are possible
this evening, with the potential for isolated instances of
flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Isolated severe thunderstorms capable of producing damaging wind
gusts are possible Thursday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
526-WVZ050>053-055-162030-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Northwest Prince William-Hampshire-
Morgan-Berkeley-Jefferson-Hardy-
427 PM EDT Sun Jun 15 2025

This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.

.DAY ONE...Tonight

A Flood Watch is in effect through 11pm tonight for Albermarle,
Nelson, Augusta, Rockingham, Hampshire, and Hardy counties. Heavy
rain in short periods of time may cause rapid rises to creeks and
streams out of their banks along with the potential for flash
flooding in urban areas.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Isolated severe thunderstorms capable of producing damaging wind
gusts are possible Thursday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ501-502-509-510-VAZ503-504-WVZ501>506-162030-
Extreme Western Allegany-Central and Eastern Allegany-
Western Garrett-Eastern Garrett-Western Highland-Eastern Highland-
Western Grant-Eastern Grant-Western Mineral-Eastern Mineral-
Western Pendleton-Eastern Pendleton-
427 PM EDT Sun Jun 15 2025

This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.

.DAY ONE...Tonight

A Flood Watch is in effect from noon today through 11pm tonight
for Garrett, Allegany, Mineral, Pendleton, Grant, and Highland
counties. Heavy rain in short periods of time may cause rapid
rises to creeks and streams out of their banks.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Isolated severe thunderstorms capable of producing damaging wind
gusts are possible Thursday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DHOF

In the hours before

Local storm report, Jun 15, 3:15 PM EDT, 3 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
315 PM EDT Sun Jun 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 PM     Flash Flood      Craigsville             38.08N 79.38W
06/15/2025                   Augusta            VA   911 Call Center

            Several roads were blocked by high water
            around Craigsville, with 6 to 12 inches of
            water flowing across the road.

&&

DH
Local storm report, Jun 15, 5:41 PM EDT, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
541 PM EDT Sun Jun 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     Flash Flood      Amicus                  38.26N 78.48W
06/15/2025                   Greene             VA   911 Call Center

            Creek flowing out of banks across Celt Road
            near the intersection of Amicus Road. Water
            at least 12 inches deep across road.

&&

BELAK

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 8:23 PM EDTFlash Flood WarningLWXClarke, Frederick, Shenandoah, Warren3 hr
Jun 14, 9:09 PM EDTSpecial Marine WarningLWX73 min
Jun 14, 9:23 PM EDTSevere Thunderstorm WarningLWXCulpeper, Fauquier, Orange37 min
Jun 14, 9:59 PM EDTFlash Flood Warning Considerable damage threatLWXCulpeper, Fauquier, Madison, Orange, Spotsylvania, Stafford3 hr
Jun 14, 9:59 PM EDTTornado WarningLWXOrange, Spotsylvania30 min
Jun 14, 10:16 PM EDTSevere Thunderstorm WarningLWXCulpeper, King George, Orange, Spotsylvania, Stafford, City of Fredericksburg59 min
Jun 14, 10:32 PM EDTFlash Flood WarningLWXCulpeper, Fauquier2 hr
Jun 14, 10:48 PM EDTFlash Flood WarningLWXFauquier, Orange, Prince William, Spotsylvania, Stafford, City of Fredericksburg2 hr
Jun 15, 12:03 AM EDTFlash Flood WarningLWXFairfax, Loudoun3 hr
Jun 15, 12:56 AM EDTAreal Flood WarningLWXCulpeper, Fauquier, Madison, Orange, Spotsylvania, Stafford2 hr
Jun 15, 4:27 AM EDTFlood WatchLWXAlbemarle, Amherst, Augusta, Highland, Nelson, Rockbridge and 5 more17 hr
Jun 15, 8:31 AM EDTAreal Flood WarningLWXPrince William4 hr
Jun 15, 12:58 PM EDTAreal Flood WarningLWXCulpeper3 hr
Jun 15, 3:13 PM EDTFlash Flood WarningLWXAugusta2 hr
Jun 15, 4:02 PM EDTFlash Flood WarningLWXAlbemarle, Greene91 min
Jun 15, 7:05 PM EDTFlash Flood WarningLWXFairfax3 hr
Jun 15, 7:13 PM EDTAreal Flood WarningLWXFauquier, Prince William2 hr
Jun 15, 7:22 PM EDTFlash Flood WarningLWXFauquier, Prince William2 hr
Jun 15, 1:49 PM EDTFlash Flood WarningLWXPendleton4 hr
Jun 15, 6:58 PM EDTAreal Flood WarningLWXGrant, Pendleton3 hr

Nearby

Flash Flood Warnings in Maryland, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.